Alert archive / New York / Wind Advisories in 2024
Wind Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Mar 8, 2024, 12:53 PM EST for 4 counties in New York. It took effect at Mar 9, 2024, 1:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2024, 12:53 PM EST (17:53 UTC)
- In effect from
- Mar 9, 2024, 1:00 AM EST
- Expired
- Mar 9, 2024, 10:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY
The radar
The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS71 KBUF 081753 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1253 PM EST Fri Mar 8 2024 NYZ019-085-090200- /O.NEW.KBUF.WI.Y.0005.240309T0600Z-240309T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 1253 PM EST Fri Mar 8 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chautauqua and Southern Erie Counties. Strongest winds will be on the north facing slopes of the Chautauqua Ridge and Boston Hills. * WHEN...From 1 AM to 4 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-090200- /O.NEW.KBUF.WI.Y.0005.240309T1000Z-240310T0300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 1253 PM EST Fri Mar 8 2024 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. Strongest winds will on the north facing slope of the Tug Hill Plateau. * WHERE...Jefferson and Lewis Counties. * WHEN...From 5 AM to 10 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HSK
5 follow-up statements
868 WWUS71 KBUF 090207 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 907 PM EST Fri Mar 8 2024 NYZ019-085-091000- /O.CON.KBUF.WI.Y.0005.240309T0600Z-240309T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 907 PM EST Fri Mar 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chautauqua and Southern Erie Counties. * WHEN...From 1 AM to 4 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-091000- /O.CON.KBUF.WI.Y.0005.240309T1000Z-240310T0300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 907 PM EST Fri Mar 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM EST SATURDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Jefferson and Lewis Counties. * WHEN...From 5 AM to 10 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RSH
624 WWUS71 KBUF 090913 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 413 AM EST Sat Mar 9 2024 NYZ019-085-091715- /O.CON.KBUF.WI.Y.0005.000000T0000Z-240309T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 413 AM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Chautauqua and Southern Erie Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-091715- /O.CON.KBUF.WI.Y.0005.240309T1000Z-240310T0300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 413 AM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Jefferson and Lewis Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Thomas
598 WWUS71 KBUF 091329 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 829 AM EST Sat Mar 9 2024 NYZ007-008-092300- /O.CON.KBUF.WI.Y.0005.000000T0000Z-240310T0300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 829 AM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Jefferson and Lewis Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ019-085-092100- /O.CON.KBUF.WI.Y.0005.000000T0000Z-240309T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 829 AM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Chautauqua and Southern Erie Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Apffel
106 WWUS71 KBUF 091833 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 133 PM EST Sat Mar 9 2024 NYZ019-085-091945- /O.CAN.KBUF.WI.Y.0005.000000T0000Z-240309T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 133 PM EST Sat Mar 9 2024 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria. $$ NYZ004-013-014-021-100400- /O.NEW.KBUF.WI.Y.0006.240310T2100Z-240311T1800Z/ Wayne-Livingston-Ontario-Allegany- Including the cities of Newark, Geneseo, Canandaigua, and Wellsville 133 PM EST Sat Mar 9 2024 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 2 PM EDT MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Wayne, Livingston, Ontario, and Allegany Counties. * WHEN...From 5 PM Sunday to 2 PM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ007-008-100300- /O.CON.KBUF.WI.Y.0005.000000T0000Z-240310T0300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 133 PM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Jefferson and Lewis Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Apffel
912 WWUS71 KBUF 100251 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 951 PM EST Sat Mar 9 2024 NYZ007-008-100400- /O.EXP.KBUF.WI.Y.0005.000000T0000Z-240310T0300Z/ Jefferson-Lewis- Including the cities of Watertown and Lowville 951 PM EST Sat Mar 9 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... The threat has ended. $$ NYZ004-013-014-021-101100- /O.CON.KBUF.WI.Y.0006.240310T2100Z-240311T1800Z/ Wayne-Livingston-Ontario-Allegany- Including the cities of Newark, Geneseo, Canandaigua, and Wellsville 951 PM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 2 PM EDT MONDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Wayne, Livingston, Ontario, and Allegany Counties. * WHEN...From 5 PM Sunday to 2 PM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SJW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:45 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 9:45 AM EST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 945 AM EST Fri Mar 8 2024 .SYNOPSIS... High pressure ridged from Quebec to eastern New York will drift east to the Canadian Maritimes and New England today. This will maintain fair dry weather today...while also bringing a return to milder temperatures. A complex storm system will then push across the region and bring wetter and eventually colder weather for the weekend...with a widespread accumulating snowfall potentially in the offing from Sunday into Monday. && .NEAR TERM /THROUGH SATURDAY/... Satellite imagery shows a mix of mid and high level clouds with breaks of sunshine moving into western NY this morning. Full sunshine will continue east of Lake Ontario as clouds have not made it that far east yet. High pressure ridged from Quebec to eastern New York will slide off into the Canadian Maritimes and New England today...while the next low pressure system develops into the Upper Midwest. While this latter system will spread increasing amounts of high clouds across our area through the day...it will remain far enough to our west for fair dry weather to continue. The return flow in between the departing ridge and advancing low will also allow for some warm air advection...resulting in a return to milder temperatures in spite of the increasing cloud cover. Highs will range from the lower to mid 50s east of Lake Ontario to the upper 50s and lower 60s across the western half of the area...though it will be cooler right along the south shore of Lake Ontario. The aforementioned surface low will then track to Lake Huron tonight...then into far southwestern Quebec during Saturday while pushing its increasingly wavy trailing cold front toward western New York. The tightening pressure gradient between this system and the departing ridge will result in the low-level flow across our region veering to southerly this evening...then slowly but steadily increasing in strength through the rest of tonight and Saturday. At 850 mb...this will be reflected by a low level jet developing and increasing to the 40-50 knot range later on tonight...and then to the 60-70 knot range Saturday...with 925 mb winds mostly running in the 40-50 knot range from later tonight through Saturday. While stable thermal profiles will thankfully help prevent the strongest of these winds from mixing down to the surface...our typical areas of favored downslope flow still appear likely to see gusts reaching to around 50 mph or so from very late tonight through Saturday... with this particularly the case during Saturday as the low level flow becomes better aligned. Such gusts will be most likely along and downwind of the north-facing slopes of the Chautauqua Ridge... Boston and Bristol Hills...and Tug Hill Plateau...and will also be possible across some of the the hilltops themselves. Given the marginal nature and timing of the event...will continue to hold off on any Wind Advisories for now in collaboration with neighboring offices...however these may eventually become necessary later on today. Increasing moisture and large-scale forcing out ahead of the approaching front will also gradually spread an increasing potential for rain across our region tonight and Saturday...though this will be a slow process...particularly in areas where the downslope flow and associated compressional warming/drying will act to inhibit the eastward spread of the rain at least through the first half of Saturday. At this point it appears that the rain won't truly become widespread until we push through Saturday afternoon...when the front draws closer and moisture/lift should increase to the point where these will be able to overcome the drying effects of the downslope flow. The previous forecast already had this scenario well in hand...and with this latest update have further refined/sharpened forecast PoPs to better reflect the expected influence of the downslope flow on the advancing precip shield. With respect to temperatures...the strengthening southerly flow will result in temperatures continuing to run at well above normal levels through tonight and Saturday. Lows tonight should range from the upper 30s across far interior portions of the Southern Tier/North Country to late May-like readings of around 50 degrees along the Lake Erie shoreline and across the Niagara Frontier...with highs on Saturday then mostly running from the upper 40s across the higher terrain to the lower to mid 50s elsewhere. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... A mid level trough will carry across our region to open this period. To start, mild and moist southerly flow will continue the moderate rain across our region. Deepening moisture in the lower levels should negate any downslope effects, with moderate rain across WNY shifting towards areas east of Lake Ontario late. Overall rainfall Saturday night will range from under a half inch across WNY up to an inch for the Tug Hill region where southerly upslope flow will focus the higher rainfall totals. Although it will be warm ahead of this system, there is limited snow pack in place with this confined to the Tug Hill and Adirondacks. Will monitor the Black River basin, as MMEFS ensembles show a small chance for action level flows at gauge site Boonville. Flows will be high on the WNY creeks and rivers, but flooding is not expected. Gusty winds... Initial southerly winds will shift to the west/northwest following the passage of the front Saturday night, and it will be windy across the entire region Sunday and Monday within a tight surface pressure gradient. Winds aloft will not be as strong behind the front, but cold air advection in a better mixed environment will support wind gusts of 35 to 45 mph behind the front. The strongest winds will most likely be across higher terrain in the Southern Tier and along the southeastern shoreline of Lake Ontario. These west to northwest winds will also usher in a much colder airmass late Saturday night and early Sunday morning. Accumulating Snow... Cold air advection will change most rain over to snow by Sunday morning, with model consensus 850 hPa temperatures Sunday morning ranging from -2C in the Saint Lawrence Valley to -8 near Lake Erie. It is within this Saint Lawrence Valley that thermal profiles suggest a possible mix of rain and snow, before the cold air deepens sufficiently to support all snow. By Sunday afternoon temperatures aloft will reach -10 to -12C at 850 hPa. This will support just enough instability for lake effect snow, that will be enhanced as deeper synoptic moisture within the deformation band of the storm system rotated back across the Lower Lakes. Abundant subsidence/dry air outside the deformation zone will limit any upstream lake connections. The northwest flow will develop an upslope component to the snow, and this upslope component is what will likely focus the higher snow totals to the higher terrain east of both Lakes. Snow amounts are still with a bit of uncertainty, mainly how long will the deeper synoptic moisture linger. The subsidence on the periphery of the deformation band will abruptly end the snow from west to east later Sunday night and Monday. Forecast confidence is not high enough to issue any headlines at this time. Total snow accumulations will most likely be in the 4 to 8 inch ballpark east of the lakes, with potential for greatest amounts east of Lake Ontario which may lie under the deeper synoptic moisture the longest. The greatest intensity to the snow will likely be towards Sunday evening and overnight with the loss of diurnal effects on any lake effect snowbands, and also the period of deeper synoptic moisture. The northwest flow will also focus snow amounts that could reach 4 inches along the southern shoreline of Lake Ontario, where in addition to the snow gusty winds will produce plenty of blowing and drifting snow with poor visibilities. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure settling across the Appalachians Monday night will bring about dry weather following the recent storm system and eventually bring a continued warming trend to the Lower Lakes through the end of this period. With the ridge axis over us Monday night, and fresh snowpack temperatures will quickly drop, with lows near 20 well inland, to around 30 closer to the Lakes. Highs Tuesday will be in the 40s east of Lake Ontario, and into the 50s for Western NY. It looks even warmer on Wednesday where temperatures will likely peak in the 50s to low 60s across Western and Central NY. Fair weather is expected both days, though a shortwave late Wednesday may sneak a shower or two into Western New York. After Wednesday, uncertainty increases concerning the next system and approaching front. However...it's likely to remain dry. The bigger question will be, how warm will it get the latter half of the week. The GFS/ECMWF advertises +4C/+6C at H850 that would bring temperatures back into the 50s or lower 60s by Thursday. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... High pressure ridged from Quebec to eastern New York will slide east to the Canadian Maritimes and New England today. This will maintain fair dry weather and VFR conditions today...with increasing high cloudiness thickening and lowering into the lower half of the VFR range across far western New York this afternoon. Tonight complex low pressure over the Upper Midwest will lift northeastward to Lake Huron. Increasing moisture out ahead of this system will result in ceilings continuing to lower through the VFR range in most areas...and possibly to MVFR/IFR across the Southern Tier. The approaching system will also bring a chance of light rain to far western New York as we push through the late evening and overnight hours...with southerly downslope winds also developing and strengthening through the night. By later on in the night wind gusts to 25-35 knots will become common over and downwind of the higher terrain... with localized gusts of up to 40 knots possible along the Lake Erie shoreline southwest of KBUF. Outlook... Saturday...MVFR with rain developing from west to east...also continued windy with southerly winds gusting to 30-35 knots in most areas...and to 40 knots or so over/downwind of the higher terrain. Saturday night...MVFR/IFR with rain mixing with/changing to wet snow for most areas overnight. Sunday...MVFR/IFR in snow...with the latter most likely in areas of lake and orographic enhancement east and southeast of the lakes. Also windy with westerly winds gusting to 30 to 35 knots in many areas...and possibly to 40 knots along the south shores of Lakes Erie and Ontario. Monday...Leftover snow and MVFR/IFR winding down east of Lake Ontario...otherwise MVFR/VFR. Continued windy. Tuesday...Mainly VFR. && .MARINE... The axis of surface-based ridging will drift from eastern New York and Quebec into New England and the Canadian Maritimes today...while low pressure develops into the Upper Midwest. This will allow easterlies across Lake Ontario to freshen to moderate levels... though the strongest winds and higher wave action will remain out over the open waters of the lake. Meanwhile winds on Lake Erie will veer more southeasterly and remain at more modest levels. Tonight winds on both lakes will veer to the south and freshen as the aforementioned area of low pressure tracks to Lake Huron. While wind speeds will approach or reach lower-end Small Craft Advisory levels...the offshore flow will keep the highest wave action confined to Canadian waters. On Saturday the surface low will make its way to the Ontario-Quebec border...with its trailing cold front slowly approaching western New York and spreading rain across the region from west to east. The tightening pressure gradient out ahead of the front will support fresh to strong southerlies and may necessitate the issuance of Small Craft Advisories...with this especially the case across eastern portions of both lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR NEAR TERM...HSK/JJR SHORT TERM...Apffel/Thomas LONG TERM...AR/Thomas AVIATION...JJR MARINE...JJR/RSH
Hazardous weather outlook, Mar 8, 6:57 AM EST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 657 AM EST Fri Mar 8 2024 NYZ001>005-010-011-091200- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-091200- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-091200- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-020-085-091200- Wyoming-Chautauqua-Cattaraugus-Southern Erie- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Southeast winds will increase Saturday. Southeast gusts 40 to 50 mph, especially the northwest downslope region of the Chautauqua Ridge, and higher hill tops could lead to isolate power outages. Snow, lake effect and upslope, with moderate accumulations late Saturday night through Monday. Heaviest accumulations will be Sunday and Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-091200- Oswego-Jefferson-Lewis- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Southeast winds will increase Saturday and through Saturday evening. Southeast gusts 40 to 50 mph, especially the Tug Hill and northwest downslope region of the Tug Hill could lead to isolate power outages. Snow, lake effect and upslope, with moderate accumulations late Saturday night through Monday night. Heaviest snow will be Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-021-091200- Livingston-Ontario-Allegany- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Southeast winds will increase Saturday. Southeast gusts 40 to 50 mph, especially for higher hill tops could lead to isolate power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-091200- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 657 AM EST Fri Mar 8 2024 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:57 PM EST | Winter Storm Watch | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Jefferson, Lewis and 1 more | 24 hr |
| Mar 8, 2:53 PM EST | Small Craft Advisory | BUF | 46 hr |
Nearby
Wind Advisories in New York, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.